E-mail Contact Us Volunteer Make A Gift En Español Employees  
Health Library > Search Topics

Search Topic

Language Choice

Dehydration Caused by a Medicine

Topic Overview

Many prescription and nonprescription medicines can cause dehydration. A few examples are:

  • Antihistamines.
  • Blood pressure medicines.
  • Chemotherapy.
  • Diuretics.
  • Laxatives.

If you think that your dehydration is caused by a medicine:

  • Call the doctor who prescribed the medicine to find out if you should stop taking it or take a different one. An appointment may not be necessary.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

Credits

ByHealthwise Staff
Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine
Adam Husney, MD - Family Medicine
Kathleen Romito, MD - Family Medicine

Current as ofNovember 20, 2017

Contact Us:

1-888-LGH-INFO (544-4636) Have a question?
Follow us online.